Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2011, 1:06 PM EDT for 4 counties in West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2011, 1:06 PM EDT (17:06 UTC)
- Expired
- Sep 26, 2011, 1:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 1:15 PM EDT | HAIL 1 | Huntington, WV | MOSTLY DIME SIZE HAIL WITH QUARTER SIZE MIX IN. VERY HEAVY RAIN AND VERY GUSTY WINDS. CARS HAD TO PULL OFF SIDE OF I-64 SOME CARS IN THE MEDIAN. BETWEEN 115PM - 120PM |
| Sep 26, 1:20 PM EDT | HAIL 0.88 | E Pea Ridge, WV | PEA AND NICKLE SIZED HAIL AT EAST PEA RIDGE NEAR MM17 I-64. |
| Sep 26, 1:24 PM EDT | HAIL 1 | Pea Ridge, WV | |
| Sep 26, 1:45 PM EDT | HAIL 1 | Huntington, WV | MOSTLY DIME SIZE HAIL WITH QUARTER SIZE MIX IN. VERY HEAVY RAIN AND VERY GUSTY WINDS. CARS HAD TO PULL OFF SIDE OF I-64 SOME CARS IN THE MEDIAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS51 KRLX 261706
SVRRLX
KYC019-OHC053-087-WVC011-053-079-099-261745-
/O.NEW.KRLX.SV.W.0259.110926T1706Z-110926T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
WEST CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BEECH FORK STATE PARK...
SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...
* UNTIL 145 PM EDT
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTERVILLE...OR 6 MILES WEST OF BEECH FORK STATE PARK...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARBOURSVILLE...ONA...MILTON...ELEANOR AND BUFFALO.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
2 AND 28 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3883 8229 3874 8209 3855 8187 3820 8253
3831 8262
TIME...MOT...LOC 1706Z 225DEG 41KT 3834 8248
$$
281 follow-up statement
079
WWUS51 KRLX 261725
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT MON SEP 26 2011
KYC019-WVC099-261735-
/O.CAN.KRLX.SV.W.0259.000000T0000Z-110926T1745Z/
BOYD KY-WAYNE WV-
125 PM EDT MON SEP 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE AND BOYD
COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
2 AND 5 IN WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3880 8222 3874 8209 3855 8187 3832 8230
3833 8232 3831 8235 3848 8245
TIME...MOT...LOC 1725Z 225DEG 41KT 3849 8228
$$
OHC053-087-WVC011-053-079-261745-
/O.CON.KRLX.SV.W.0259.000000T0000Z-110926T1745Z/
GALLIA OH-LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV-
125 PM EDT MON SEP 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES IN
SOUTHEAST OHIO...AND CABELL...SOUTHWESTERN MASON AND WEST CENTRAL
PUTNAM COUNTIES IN WEST VIRGINIA...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PEA RIDGE...OR NEAR PROCTORVILLE...MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...GREEN BOTTOM...CROWN CITY...ASHTON...FRAZIERS BOTTOM...
GALLOPOLIS FERRY...ELEANOR AND BUFFALO
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
12 AND 28 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3880 8222 3874 8209 3855 8187 3832 8230
3833 8232 3831 8235 3848 8245
TIME...MOT...LOC 1725Z 225DEG 41KT 3849 8228
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 10:01 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 26, 10:01 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1001 AM EDT MON SEP 26 2011 .SYNOPSIS... UPPER LEVEL LOW OUT WEST FINALLY SHIFTS EAST...BRINGING COLD FRONT ACROSS LATE MONDAY INTO TUESDAY MORNING. THE UPPER LEVEL LOW ITSELF WILL TAKE UNTIL WEDNESDAY OR EVEN THURSDAY TO MOVE OUT OF TH AREA. && .NEAR TERM /THROUGH TONIGHT/... FORECAST IS GENERALLY ON TRACK. SHOWERS AND ISOLATED STORMS CONTINUE TO MOVE NNE JUST TO OUR WEST. THIS PRECIPITATION WILL SLOWLY PUSH EAST INTO OUR REGION THRU TODAY. HAVE MADE SOME TWEAKS TO THE POPS AND THUNDERSTORM CHANCES... BASED ON CURRENT TRENDS AND THE 12 UTC NAM. PREVIOUS DISCUSSION... A COLD FRONT...ASSOCIATED WITH THE BROAD AND SLOW MOVING UPPER LEVEL LOW OVER THE MIDWEST...IS EXPECTED TO CROSS THE AREA LATER THIS EVENING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...COULD REACH SOUTHEAST OH AS EARLY AS THIS AFTERNOON. MODELS ARE IN DESCENT AGREEMENT WITH THE TIMING AND INTENSITY OF THIS COLD FRONT. PRECIPITABLE WATER REACHES 2 INCHES JUST AHEAD OF THE FRONT. WITH THE SLOW MOVING NATURE OF THE FRONT...EXPECT REPETITIVE SHOWERS AND STORMS TO MOVE OVER THE SAME AREAS LATER THIS AFTERNOON AND EVENING. THIS SCENARIO COULD RESULT IN RAINFALL AMOUNTS OF AROUND TWO TO THREE INCHES...AND SOME FLOODING PROBLEMS. MODERATE SOUTH TO SOUTHWEST LOW LEVEL FLOW WILL KEEP WARM TEMPERATURES TODAY...GENERALLY IN THE UPPER 70S TO LOW 80S. WENT WITH THE CONSENSUS MOS GUIDANCE WITH FEW TWEAKS DEPENDING ON CLOUD COVER. MODELS INDICATE THAT AN ENVIRONMENT WITH STRONG BOUNDARY LAYER CONVERGENCE...DESCENT DEEP LAYERED SHEAR BETWEEN 35 TO 50 KNOTS...AND SFC BASED CAPE MAXIMUM OF 1200 J/KG CAN PRODUCE THUNDERSTORMS CAPABLE TO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. INSTABILITY FORECASTED TO PROMPTLY DISAPPEAR WITH LOSS OF HEATING LATER MONDAY NIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... OCCLUDED/COOL FRONT...WITHOUT A NOTICEABLE AIRMASS CHANGE...SHOULD CLEAR THE NORTHEAST MOUNTAINS TUESDAY...AND TAKE THE HIGH END CHANCE/LIKELY POPS WITH IT BY AFTERNOON. MODELS DEPICT A NICELY DEFINED SPIRAL OF MOISTURE IN THE MID AND UPPER LEVELS ORIGINATING FROM THE CENTRAL AREA OF LOW PRESSURE MAINTAINING A NEARLY STATIONARY WOBBLE NEAR THE SOUTHERN END OF LAKE MICHIGAN. THE BULK OF THE CWA WILL END UP IN A DRY SLOT AGAIN FOR TUESDAY RESULTING IN A MAINLY DRY FORECAST OUTSIDE OF THE EARLY POPS EXITING THE NORTHEAST MOUNTAINS. THE NEXT BAND OF DEEPER MOISTURE WILL PUSH INTO THE TRI STATE AREA TUESDAY NIGHT...BUT AS IT DOES...WILL BEGIN TO LOSE SOME OF THE DEPTH ALOFT...NOTABLY IN THE 700-500MB LAYER. DESPITE THE SHRINKING MOISTURE DEPTH...A WEAK VORT MAX EMBEDDED IN THE 500MB FLOW MAY INDUCE ENOUGH RISING MOTION TO KICK OFF ISOLATED SHOWERS. ALL IN ALL...FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ANY FORCING FEATURES WILL LIKELY BE ON THE WEAK SIDE...BUT GIVEN THE SYNOPTIC SET UP...AN ISOLATED SHOWER CANNOT BE COMPLETELY DISCOUNTED. IT WILL TAKE A DEEPENING TROUGH ALOFT IN THE UPPER MIDWEST WEDNESDAY NIGHT TO FINALLY SET THIS CLOSED LOW INTO MOTION AND FINALLY TO OUR NORTHEAST...JUST BEYOND THE SCOPE OF THE SHORT TERM FORECAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ECMWF-BASED FORECAST WAS USED FOR THE EXTENDED PERIOD...AS IT HAS BEEN A BIT MORE CONSISTENT THE PAST FEW RUNS. GFS IS A BIT TOO QUICK IN KICKING OUT THE INITIAL GREAT LAKES UPPER LOW. AFTER THIS SYSTEM DEPARTS...EASTERN TROUGH GETS REINFORCED BY SHORTWAVE DROPPING DOWN FROM THE UPPER MIDWEST BY FRIDAY. THIS WILL LEAD TO A GOOD SHOT OF AUTUMN AIR FOR NEXT WEEKEND. HAVE CHANCE POPS FOR SHRA ASSOCIATED WITH DEPARTING UPPER LOW ON THURSDAY...AND REINFORCING SHORT WAVE ON FRIDAY. SLIGHTLY BETTER CHANCES ACROSS THE NORTH AND THE MOUNTAINS WITH NW FLOW AND BETTER PROXIMITY TO SHORTWAVES. TROUGH DEEPENS BY FRIDAY NIGHT/SATURDAY...BUT MOST OF THE MOISTURE DEPARTS AND HIGH PRESSURE BUILDS IN AT THE SURFACE. THUS HAVE A DRY FORECAST FROM FRIDAY NIGHT ON. SEASONAL TEMPERATURES THURSDAY TO BE REPLACED BY BELOW NORMAL TEMPERATURES FOR NEXT WEEKEND. DID RAISE SATURDAY/SUNDAY MAX VALUES FROM HPC SUGGESTIONS BY A FEW DEGREES BUT STILL MOSTLY STILL BELOW MEX/ENSEMBLE NUMBERS. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL UNDER HIGH LEVEL CLOUDS SPREADING EAST AHEAD OF A COLD FRONT. THESE CLOUDS WILL SLOWLY LOWER AND THICKEN UNTIL EXPECTED COLD FRONT REACHES SOUTHEAST OH FROM 23-01Z. SOME SHOWER ACTIVITY COULD DEVELOP ALONG AND WEST OF THE OH RIVER FOR POSSIBLE MVFR CONDITIONS THROUGH 21Z. HOWEVER...WIDESPREAD PCPN ACCOMPANIED BY SOME THUNDERSTORMS COULD REACH THE WESTERN SITES AROUND 18Z MONDAY. MVFR/IFR VISIBILITIES WILL BE POSSIBLE UNDER HEAVY RAIN. EVEN STRONGER STORMS...SOME CAPABLE TO PRODUCE STRONG GUSTY WINDS CAN BE EXPECTED ALONG FROPA...TIMED AT HTS...CRW...AND PKB FROM 23-01Z MONDAY EVENING. THEN...SPREAD EAST TO AFFECT CKB...BKW...AND EKN FROM 00-03Z TUESDAY. IFR CONDITIONS POSSIBLE ALONG AND JUST AHEAD OF FROPA. EXPECT A WIND SHIFT TO THE WEST AT HTS ABOUT 23Z MON...AS THE COLD FRONT PASSES. FLOW ALOFT WILL BE MODERATE SOUTH...BECOMING MODERATE TO STRONG SOUTHWEST AROUND DAWN MONDAY WITH LLWS ALSO POSSIBLE...AND THEN MODERATE SOUTH BY MID MORNING...STRENGTHENING FROM THE SOUTH AGAIN LATE MONDAY. IFR POST RAINFALL FOG POSSIBLE OVERNIGHT TONIGHT INTO TUESDAY MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: HIGH ALTERNATE SCENARIOS: TIMING OF SHOWERS AND ASSOCIATED MVFR / IFR CONDITIONS MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H M M M M M HTS CONSISTENCY H H H M H M M H M M M M BKW CONSISTENCY H H H H M M M H H H H H EKN CONSISTENCY M H H H H H H H H H H H PKB CONSISTENCY H H H H H H M M M M M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z TUESDAY... IFR POSSIBLE IN POST RAINFALL FOG OR LOW STRATUS BEHIND THE FRONT EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...JSH/ARJ SHORT TERM...26 LONG TERM...CL AVIATION...
Hazardous weather outlook, Sep 26, 12:32 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1232 PM EDT MON SEP 26 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>027-029-033>035-271645- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL-WYOMING-RALEIGH- 1232 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-036>040-046-047-271645- BRAXTON-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1232 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 26, 12:09 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 PM EDT MON SEP 26 2011
KYZ101>103-105-261700-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
1209 PM EDT MON SEP 26 2011
...A CLUSTER OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
BOYD...EASTERN CARTER...EASTERN GREENUP AND LAWRENCE COUNTIES...
AT 1206 PM EDT...THESE SHOWERS ARE MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
THESE SHOWERS WILL BE NEAR BLAINE...CHARLEY...AND ULYSSES AROUND 1215
PM...GRAYSON LAKE STATE PARK...AND HOUCKVILLE AROUND 1220 PM...
WILLARD...WEBBVILLE...GRAHN...AND GALLUP AROUND 1225 PM AND DENTON
AROUND 1230 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 8289 3859 8284 3856 8272 3846 8260
3826 8257 3824 8261 3814 8264 3800 8252
3798 8246 3794 8250 3795 8256 3788 8261
3799 8291 3799 8296 3796 8299 3798 8303
3812 8290 3817 8292 3818 8306 3823 8311
28Special weather statement, Sep 26, 12:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON SEP 26 2011
KYZ103-105-OHZ087-WVZ005-006-261730-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-WAYNE WV-
1252 PM EDT MON SEP 26 2011
...A STRONG THUNDERSTORM WILL AFFECT BOYD...CABELL...NORTHEASTERN
LAWRENCE...NORTHERN WAYNE AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
YATESVILLE LAKE STATE PARK...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BURNAUGH AROUND 100 PM...WAYNE AROUND 105
PM...LAVALETTE AROUND 110 PM...PROCTORVILLE AROUND 120 PM...PEA RIDGE
AROUND 125 PM AND ATHALIA AROUND 130 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8268 3869 8248 3868 8238 3867 8235
3859 8236 3858 8229 3860 8226 3859 8222
3847 8206 3806 8256 3812 8270 3821 8274
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:52 PM EDT | Special Weather Statement | RLX | Cabell | 38 min |
| Sep 26, 1:43 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam, Roane, Wirt and 1 more | 47 min |
| Sep 26, 2:13 PM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Sep 26, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 42 min |
| Sep 26, 4:30 PM EDT | Special Weather Statement | RLX | Calhoun, Roane | 30 min |
| Sep 26, 4:53 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Roane | 37 min |
| Sep 26, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 30 min |
| Sep 26, 5:30 PM EDT | Special Weather Statement | RLX | Doddridge | 30 min |
| Sep 26, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 43 min |
| Sep 26, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 36 min |
| Sep 26, 12:09 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup, Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.